Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 24, 2005, 6:06 PM CDT for Garland County, Hot Spring County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 6:06 PM CDT (23:06 UTC)
- Expired
- May 24, 2005, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Garland County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 242307
FFWLZK
ARC051-059-250200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
606 PM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOT SPRING COUNTY IN SOUTHWEST ARKANSAS
GARLAND COUNTY IN CENTRAL ARKANSAS
* UNTIL 900 PM CDT
* AT 605 PM...RADAR IN LITTLE ROCK CONTINUES TO INDICATE SHOWERS AND
THUNDERSTORMS FORMING AND MOVING OVER MUCH OF GARLAND AND HOT SPRING
COUNTIES. RADAR IS ESTIMATING THAT AS MUCH AS ONE TO THREE INCHES OF
RAIN HAS FALLEN IN THE WARNED AREA. WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS DEVELOPING...THE FLASH FLOOD THREAT WILL ONLY
INCREASE.
&&
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3424 9304 3425 9316 3429 9319 3429 9335
3434 9335 3435 9339 3477 9338 3477 9298
3464 9300 3459 9281 3452 9280 3447 9269
3416 9267 3416 9267 3416 9302
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:03 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 24, 3:03 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 303 PM CDT TUE MAY 24 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY OBSERVATIONAL DATA INDICATES A MCV...CENTERED OVER EXTREME NORTHEAST OKLAHOMA...MOVING SOUTHEAST. INSTABILITY ANALYSIS INDICATES AN AXIS FROM NEAR CAMDEN...TO NEAR FORT SMITH. FORCING ASSOCIATED WITH THE MCV APPEARS TO HAVE WEAKENED THIS AFTERNOON...HOWEVER IF STORM CAN BE INITIATED...WOULD EXPECT A SEVERE WIND THREAT DURING THE LATE AFTERNOON AND EARLY EVENING. ANOTHER CONVECTIVE COMPLEX IS EXPECTED TO FORM OVER THE PLAINS OVERNIGHT...THEN WILL MOVE SOUTHEAST. EXTREME SOUTHWEST PORTIONS OF THE FORECAST AREA COULD BE AFFECTED LATE TONIGHT AND EARLY WEDNESDAY. ANOTHER FRONTAL BOUNDARY IS EXPECTED TO MOVE THROUGH THE REGION ON FRIDAY. AT THIS TIME IT APPEARS PRECIPITATION WILL WIDELY SCATTERED AT BEST. && .LONG TERM...SUNDAY NIGHT THROUGH TUESDAY ZONAL FLOW WILL CONTINUE THROUGH THE PERIOD. A LOW AMPLITUDE UPPER RIDGE OVER THE WESTERN U.S. WILL BE ACCOMPANIED BY A TROUGH OVER NEW ENGLAND. SEVERAL SHORT WAVES WILL BE RIDING THROUGH THE FLOW KEEPING SMALL CHANCES OF SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH MUCH OF THE PERIOD. ALSO...LOW PRESSURE AND A SURFACE FRONT WILL STAY WEST OF ARKANSAS THROUGH THIS PERIOD. RAIN CHANCES WILL DIMINISH TUESDAY MORNING AND EXIT TO THE EAST TUESDAY AFTERNOON. HIGH PRESSURE WILL THEN BUILD INTO THE AREA. TEMPERATURES WILL STAY NEAR NORMAL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 88 62 83 59 / 40 30 10 10 HARRISON AR 81 58 80 56 / 40 40 10 10 HOT SPRINGS AR 87 63 83 59 / 40 40 20 10 PINE BLUFF AR 89 62 83 59 / 30 20 10 10 MOUNTAIN HOME AR 81 58 80 55 / 40 30 10 10 MONTICELLO AR 90 63 83 60 / 20 20 10 10 SEARCY AR 87 61 82 58 / 30 30 10 10 MOUNT IDA AR 87 63 83 59 / 50 40 20 20 RUSSELLVILLE AR 85 61 83 58 / 40 40 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...55 / LONG TERM....51
In the hours before
Local storm report, May 24, 5:07 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
507 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 W HOT SPRINGS 34.49N 93.09W
05/24/2005 1.75 INCH GARLAND AR LAW ENFORCEMENT
REPORTED BY STATE TROOPER.
&&
BBLocal storm report, May 24, 5:40 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
540 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 3 SW HOT SPRINGS 34.46N 93.09W
05/24/2005 GARLAND AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN. LARGE HAIL ALSO REPORTED BUT
SIZE UNKNOWN AT TIME.
&&
BBThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:27 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 33 min |
| May 24, 3:56 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 29 min |
| May 24, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Yell | 30 min |
| May 24, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 45 min |
| May 24, 5:24 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 51 min |
| May 24, 6:02 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 43 min |
| May 24, 6:12 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Hot Spring | 30 min |
| May 24, 6:31 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 59 min |
| May 24, 6:41 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 64 min |
| May 24, 6:46 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 44 min |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.